advertisement
Question
Posted by: David | 2010-06-15

Diabetes

Hi, I am Type 2 diabetes recently had a triple bypass. Taking Glucophage morning and night. Sugar levels are very high in the morning only before breakfast. Should the dosage be corrected?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo David
It may be due to the "dawn phenomenon" - hormones secreted during the night may cause increased blood sugar in the morning. It also may be caused as a reaction to too low blood sugars early morning (2-3 am) if you still make some insulin. Check your blood glucose levels for 2-3 days at 3 am - if it is high, you may need additional medication at night, if it is low you may need to eat a high protein snack before going to bed.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010-06-15

Hallo David
It may be due to the "dawn phenomenon" - hormones secreted during the night may cause increased blood sugar in the morning. It also may be caused as a reaction to too low blood sugars early morning (2-3 am) if you still make some insulin. Check your blood glucose levels for 2-3 days at 3 am - if it is high, you may need additional medication at night, if it is low you may need to eat a high protein snack before going to bed.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement